It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 09-27-2011, 04:50 PM   #1
Newbie
(male)
 
Join Date: Sep 2011
Location: Long Island
Posts: 1
jdp3990 HB User
Did accutane cause these problems?

I took accutane about 5 years ago. Since then I have had constant mucus in my eyes. I also have extremely uncomfortable skin on my arms, armpits, chest, back of knees, and inner thighs. The severity of these issues fluctuates day to day, ranging from bothersome to depression inducing, but is always present. My skin is slightly discolored in these areas. I have been to 2 eye doctors, a dermatologist, 2 primary care doctors, 2 allergists, and a neurologist, to no avail. I currently use moisturizer on my skin, and Pataday for my eyes, which help to a very very small degree. What has not worked: Protopic, eletone, Hydro 35 foam, cortisone cream, fluticasone cream, epiceram cream.

The only thing I ever hear from my doctors is use eye drops and that I have eczema (which I highly doubt). Is it possible that accutane caused these problems, and if so, is there anything I can do?

 
Reply With Quote
Old 10-10-2011, 12:21 AM   #2
Newbie
(female)
 
Join Date: Oct 2011
Location: Ridgeland, Ms
Posts: 8
Leajer HB User
Re: Did accutane cause these problems?

I've never heard of Tane causing those types of side effects. I've taken it twice, once at 16, and again at 28. I've heard of it causing (or people stating it caused) IBS, ulcerative colitis, depression, etc.
In terms of your skin, perhaps you are sensitive to some type of ingredient or preservative in products you are using. (Maybe the cause of your eye issues too).
I would start eliminating ingredients in the products you're using to see if one of them is the problem.

 
Reply With Quote
Sponsors Lightbulb
   
Old 01-23-2012, 07:49 AM   #3
Junior Member
(male)
 
Join Date: Aug 2011
Location: Altus, OK
Posts: 13
johnsmith9875 HB User
Re: Did accutane cause these problems?

Discoloration of skin around the neck, underarms, back of legs could be signs of diabetes or other conditions.

 
Reply With Quote
Old 02-17-2012, 08:17 AM   #4
Newbie
(male)
 
Join Date: Feb 2012
Location: not important
Posts: 4
noneed4names HB User
Re: Did accutane cause these problems?

I cannot speak on the skin problems you've been experiencing post-accutane but I will share my experience with the drug. I have been on accutane twice in my life. Once at 16 and once at 20. The drug worked miracles on my skin. At the time it improved my confidence and gave me a new outlook on life. I didn't suffer from anything outside of the normal side-effects.

Fast fowarding to 2 years after my second treatment, my mental condition started on a serious decline. Feelings of extreme hopeless and sometimes, suicidal thoughts. Nothing had changed in my life and my skin was clear.. I shouldve been happy. I started engaging in extremely destructive behavior.

I am not writing this to scare anyone on accutane but simply trying to shed some light on it. This drug works, but at what cost? I recommend anyone thinking about taking this drug to consider the risk of this drug. Is it worth the long term effects it may bring on?

 
Reply With Quote
Old 05-07-2012, 01:24 PM   #5
Junior Member
(male)
 
Join Date: May 2012
Location: Evergreen, CO
Posts: 27
Dalton683 HB User
Re: Did accutane cause these problems?

Sorry to hear about your ongoing skin problems.

I know you've got a phalax on medical professionals on the job, so all I can really say is hang in there! When was the last time you were actually in to see one of your doctors? And what kind of tests have they performed? It certainly seems like your quality of life is suffering, so I truly hope you find some relief.

All the best,
Dalton

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
involuntary twitching of limbs-cause? wifeandmother General Health 2 01-10-2009 07:53 AM
Can untreated respiratory infections cause damage? Dark Stranger General Health 3 11-07-2008 10:11 PM
need help finding the cause! (chronic fatigue & chronic dry irritated eyes) Guy2307 General Health 3 08-13-2008 08:12 AM
Cause Behind Tightness Of Left Side Of Forehead, Head And Neck? Jerry1985 General Health 12 12-13-2007 10:21 PM
Can't pinpoint the problem/cause, face with many health issues and in a fix simonsng General Health 1 08-16-2006 09:10 AM

Tags
accutane, eyes, skin



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin







All times are GMT -7. The time now is 12:14 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!